I have been taking Enbrel for over 3 years but because of the expense of it, I am in the process of taking methotrexate (1 ML by injection) as well as my usual dose of Enbrel, for a while to see if it helps my psoriatic arthritis. After a period of time, it is the hope that I will be able to stop the Enbrel and remain on the cheaper methotrexate. I also take klonopin for anxiety/panic. Since taking the methotrexate at the full dose of 1 ML, I have noticed that I wake up with my heart racing and sometimes this seems to last most of the day if not all. It isn't horrible but never the less, it is there and I am aware of it. Could this be a coincidence or is it a matter of my medication for anxiety/panic isn't working as well as it should. I've been on klonopin for 4 - 5 months now and up until recently, it seems to be working well for me except for the odd time when I inadvertently had some caffeine. Otherwise it has been fine. The only new addition to my medication is the methotrexate. I take a multivitamin, vitamin D 1000IU, caltrate and now folic acid on the days that I don't take methotrexate.
Hello. I am on methotrexate and used to take klonopin. The documentation I have read did not mention anxiety or increased heart rate as a side effect of MTX, however you could be experiencing an undocumented side effect. I also checked to see if there were any documented interaction problems with the two drugs and only found that both require that you avoid alcohol.
While it could be that your symptoms are related to anxiety, I encourage you to contact your doctor about your increased heart rate and anxiety so you can have the matter addressed through an increase or change in the klonopin or at least peace of mind that they are not related. I know that when I was taking klonopin, just getting my questions answered could sometimes help mitigate my anxiety.
Let us know how you are doing and if there are any other questions you have about MTX, arthritis or coping with which we can help you.
Thank you very much for your response. I am now wondering if the rapid heart beat could have been related to my diet. Over the last couple of days, I have had more sugar in my diet than normal. I don't drink alcohol or eat/drink anything with caffeine but sometimes people put coffee in chocolate deserts to enhance the flavour. This has happened to me in the past and I've had the same reaction, so this may have been the case this time too. Yesterday, I had rapid heart beat in the morning when I woke up but by about noon it was gone. The rest of the day, I was fine. It may be as simple as that, I hope. Caffeine is a huge problem for me so I avoid it like the plague.
Thanks again for you response and I will follow up on this with my doctor just to be on the safe side.
Sounds like you may be on to something. Please do let us know what the doctor says as I bet it will help someone else. Keep us posted on how you are doing, too. There are quite a few of us taking Enbrel and Methotrexate here and we love making new friends who can relate to what we are experiencing. Glad to have you with us!
I have been taking MTX for about 4 months with a few side effects.
2 days after the first time i took it I ended up in hospital with a racing heartbeat that was diagnosed as a supra ventricular tachycardia.
The cardiologist ruled out MTX as the cause, subsequent echo and thyroid function tests didn't turn anything. I was given a betablocker and sent home after 24hrs observation.
For the first few weeks the same racing heartbeat scenario reoccurred during the same period after taking MTX. Usually after 48 hours after taking and lasting for another 48 hours.
All medical staff seemed to look at me like I was a crazy, except my GP who was the only one who suggested it might not agree with me.
Anyway a physiotherapist gave me a referal to a local gym and I have been attending 3 times a week for the last 10 weeks and things are getting a little bit more under control.
I do still have this anxious feeling that I refer to as the "roller coaster" feeling, this lasts for a couple of days during the week.
The main issue with is it is mentally draining.
Where sometimes a terrifying thought can give somebody butterflys in the stomach I seem to have the reverse, in that I get the nausea and butterflys in my stomach and then I start to have terryfying thoughts, or at least a feeling of impending doom.
Sometimes it can be so severe I feel like i'm about to die.
Crazy? yeah I know, but as soon as the feeling goes from my stomach my head is back to normal.
To make matters worse a couple of stiff drinks is of the menu, probably for the best.
Anyway the only two things that have really helped is going to the gym, just a light work out on a cross trainer or exercise bike and speaking to other folk on MTX that I meet when I go for my bloods.
they helped me realise that A. that I am not crazy or B. that we are all crazy.
The Jurys still out on that one but i've decided to keep going on the MTX, I think I can survive a couple of days a week trying to convince myself that the end is not nigh.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.